3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > PCOS/Insulin Resistance Support

PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

Matformin causing hallucinations?

Reply
 
Thread Tools
Old 01-10-2013, 08:44 AM   #1
Senior Member
 
Michelle125's Avatar
 
Join Date: Feb 2008
Location: Philly burbs
Posts: 480

S/C/G: 222/ticker/122

Height: 5'4''

Default Matformin causing hallucinations?

Hi all... I've been taking 1 dose of Metformin for about 3 weeks and I'm getting hallucinations at night... then last night I woke up shaking my sleeping husband!!! He woke up and was like "omg what are you doing?" I had no idea what I was doing! I'm off this med for sure.

The hallucinations are at night, and I'll wake up in the middle of the night and everything in our room has 'static' outlining it... like TV static. Also I've seen things crawling out of the corner of my eye and thought I'd see someone standing next to me at times. It's very scary. When I stop the Metformin it stops. Anyone ever hear of this? Ironically I'm not getting the classic stomach upset from it, and it does make me feel more energetic because it's controlling my insulin... but I will not tolerate psychological effects such as this. It's not worth it!!
__________________
- Michelle

Facebook! https://www.facebook.com/HormonalChicks

Michelle125 is offline   Reply With Quote
Old 01-10-2013, 04:53 PM   #2
Senior Member
 
Michelle125's Avatar
 
Join Date: Feb 2008
Location: Philly burbs
Posts: 480

S/C/G: 222/ticker/122

Height: 5'4''

Default

wow, nothing? could it be related to extremely low blood sugar?
__________________
- Michelle

Facebook! https://www.facebook.com/HormonalChicks

Michelle125 is offline   Reply With Quote
Old 01-10-2013, 06:03 PM   #3
Senior Member
 
penmage's Avatar
 
Join Date: Sep 2007
Location: Ohio
Posts: 3,033

S/C/G: 245/ticker/125

Height: 5'2"

Default

I take 500mg of Metformin, and I haven't had hallucinations. Or stomach issues, for that matter. Maybe your dosage (I don't think you mentioned yours) is too high/something?

That's... really scary, though. Are you taking any other medications that the Met might be interacting with? Please talk to your doctor- there has to be something else you can take!
__________________


Let's try this again!
Mini Goal 1: 230.0
Plan: South Beach

Last edited by penmage : 01-10-2013 at 06:03 PM. Reason: forgot to finish my thought
penmage is offline   Reply With Quote
Old 01-10-2013, 11:11 PM   #4
Junior Member
 
Join Date: Jan 2013
Location: New York
Posts: 3

S/C/G: 218/187/135

Height: 5'9"

Default

Wow! I just stumbled upon this website and your post-- and I am in shock! I have been experiencing hallucinations VERY similar to what you describe. I have been under the impression that it was just panic attacks (which is what all the doctors I've been to have written these off as).

I also wake up in the middle of the night, in complete terror (I want to scream, but can't move or make a sound, just breathing really heavily), I have also "seen"/"heard" people in my apartment, and even had the sensation that someone was sitting on my legs! (All unbelievably scary, I totally understand!)

I have been on Metformin for almost 3 years, and I have never heard of this being a side effect. I had been told that due to my abnormal hormones b/c of PCOS, that I was likely to experience emotional/psychological symptoms (like depression, anxiety). I am SO glad that I read your post, though, since perhaps what I thought were horrible panic attacks were simply a side effect of metformin!

I am very happy that I have been losing weight (following the "Eat to Live" plan) and recently cut my dosage in half , and hope to be able to stop taking metformin completely very soon!

Thank you so much for your post, it is so comforting to know that I am not the only person who has experienced this! I sincerely hope that I'll get better after stopping metformin, too!
Jennab28 is offline   Reply With Quote
Old 01-11-2013, 01:33 AM   #5
PCOS/IR/Hypothyroid
 
astrophe's Avatar
 
Join Date: Jan 2004
Posts: 3,806

Height: 5'8"

Default

I don't recall ever having that.

But I do recall having weird hallucinations in college -- before my PCOS dx. So maybe it is blood sugar. Did you stick your finger when this happened with a blood meter lancet and test it?

Are you on the regular or the extended release? Taking it with food an all?

If it's wigging you out and you still need it -- would fortamet or different work out where it is digested in a different of the body?

Ask your doc about all this.

GL!
A.
__________________
Started Oct 2014:
astrophe is offline   Reply With Quote
Old 01-11-2013, 12:14 PM   #6
Junior Member
 
Join Date: Jan 2013
Location: New York
Posts: 3

S/C/G: 218/187/135

Height: 5'9"

Default

I was also wondering if you take any other meds, since my "panic attacks" didn't start until after I began taking spironolactone. (I had been on metformin almost a year, then added spiro and then the hallucinations began to occur)

I'm wondering if it could possibly be caused by the combination/interaction of those drugs.
Jennab28 is offline   Reply With Quote
Old 01-12-2013, 11:50 PM   #7
Beautiful, Sexy, Skinny
 
SMSDREAMER2007's Avatar
 
Join Date: Feb 2011
Location: Portland Metro Area, Oregon
Posts: 1,510

S/C/G: 320/Ticker/200

Height: 5'10

Default

I don't have hallucinations no. I Do get headaches when I need to eat on it just because my blood sugar goes low. If you aren't on the slow release tab I would suggest you get on it instead. Also, try having tea with a LITTLE honey or something SMALL and a little sweet, like a tbsp of sweet potato before bed. I have a feeling it is low blood sugar doing it to you, Not the metformin itself.
__________________
Diagnosed with PCOS May 2007

Please excuse my typos and/or grammatical errors; I'm usually typing on my tablet
Goal 1: Get back to lowest weight
Fat won the last battle, It WON'T win the War. This is MY year!

SMSDREAMER2007 is offline   Reply With Quote
Old 01-13-2013, 05:43 PM   #8
Senior Member
 
Michelle125's Avatar
 
Join Date: Feb 2008
Location: Philly burbs
Posts: 480

S/C/G: 222/ticker/122

Height: 5'4''

Default

No other meds at all, and it's DEFINITELY from the Metformin. I eat totally clean and it's directly linked to the nights I take one dose (500mg) extended release tablet. I need to call my doctor this week to tell her about it, but after shaking my husband I won't be touching it again until we talk!
__________________
- Michelle

Facebook! https://www.facebook.com/HormonalChicks

Michelle125 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 01:12 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2